MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY DIETHRICH; SCISSORS

SYMMETRY SURGICAL INC SYMMETRY DIETHRICH; SCISSORS
Catalog Number 32-844
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was purchased (b)(6) 2017 and had approximately 1.5 years of use.Upon receiving the returned device, the hardness and material of the device were evaluated.It was determined that the device was within specifications.Upon further evaluation of the device, it was noticed that the cutting edges were scratched and chipped in some place.This type of damage is consistent with damage that would occur if the scissor was used in a way not intended for the purpose of the device.This particular device has an extremely delicate scissor tip that can easily become broken if used incorrectly.This is the only complaint recorded for this device with (b)(4) sold.This report can be seen as the final report.If additional information is received that alleges any additional patient involvement or a need for corrective actions a follow-up report will be submitted.
 
Event or Problem Description
The tip of the diethrich scissor broke off.It was noticed that the tip was broken in reprocessing.As a result the patient had to be recalled and an investigation was carried out to determine if the piece remained in the patient.It was communicated that the patient was not impacted by the broken tip.

Brand Name
SYMMETRY DIETHRICH
Common Device Name
SCISSORS
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8274807
Report Number3007208013-2019-00003
Device Sequence Number159064
Product Code LRW
UDI-Device Identifier00887482071670
UDI-Public00887482071670
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32-844
Device Lot Number110216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1